Vol. 2, No. 5, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
On the orbits of an orthogonal group action

Kyle Czarnecki, R. Michael Howe and Aaron McTavish

Vol. 2 (2009), No. 5, 495–509
Abstract

Let G be the Lie group SO(n, ) × SO(n, ) and let V be the vector space of n × n real matrices. An action of G on V is given by

(g,h).v := g1vh,(g,h) G,v V.

We consider the orbits of this group action and demonstrate a cross-section to the orbits. We then determine the stabilizer for a typical element in this cross-section and completely describe the fundamental group of an orbit of maximal dimension.

Keywords
representation theory, orbit, Lie group, homotopy group, Clifford algebra
Mathematical Subject Classification 2000
Primary: 22C05, 57S15
Secondary: 55Q52
Milestones
Received: 8 April 2008
Accepted: 28 September 2009
Published: 13 January 2010

Communicated by Józef H. Przytycki
Authors
Kyle Czarnecki
Department of Mathematics
University of Wisconsin – Parkside
900 Wood Rd.
P.O. Box 2000
Kenosha, WI 53141-2000
United States
R. Michael Howe
Department of Mathematics
University of Wisconsin – Eau Claire
508 Hibbard Humanities Hall
Eau Claire, WI 54702-4004
United States
http://www.uwec.edu/math/Faculty/howe.htm
Aaron McTavish
Department of Mathematical Sciences
University of Wisconsin – Stevens Point
Stevens Point, WI 54481-3897
United States